Results 1 to 3 of 3
Quitting Tramadol
  1. #1
    sadar17 is offline New Member
    Join Date
    Jan 2015
    Posts
    4

    Default Quitting Tramadol

    I'm 26 years old and have been abusing my Tramadol prescription for the past 7 months. I usually use 5 pills a day, but the dosage varies from 3-5 pills a day. In early January I attempted to go cold turkey and failed pretty miserably. I've started my own modified tapering plan and have a plan in place for my cold turkey date which will be this Saturday. I would like to get some feedback on my plan and the supplements I have in place. Is there anything I've missed?

    Tapering:
    I've been taking 2 pills a day for the past 3 days and will cut to 1 pill a day tomorrow. Monday (my first day on 2 pills a day) I felt really bad and tired, but Tuesday I felt pretty good. I've been having some pretty intense muscle aches in my back and upper thighs, but that has been my only symptom. I'm making myself wait until 3-4 in the afternoon to take my pills so I have some "clean" time every day.

    Supplements:
    I've been taking a multivitamin every day and will continue to do so. On Saturday (first day with no pills) I will take L-tyrosine in the morning and for several days after. For the first week or so I will take Htp-5 a couple of times a week. At lunchtime I will take a dietary supplement of B vitamins and vegetables and a B12 pill. If needed half a Red Bull in the afternoons to help with energy

    OTC Medicines:
    I've been using naproxen and ibuprofen for the muscle aches and will continue to do so. I also have OTC muscle cream to rub on them to ease pain. I've used that today instead of any medicines. I've also been using a heating pad and an ice pack to ease muscle aches. I have also purchased some Immodium which I will used if needed for no more than 1 week.

    Exercise:
    I've been walking my dog every day this week and walking over my lunch break. I will continue to force myself to take walks daily just to get outside in the sunshine to help raise levels of dopamine and seratonin.

    Rx Medications:
    I have 5 Flexeril pills to take in case of emergency. I also have 60 1 mg Xanax pills to help with relaxation and sleep. I also have access to Trazodone to help me sleep as well.

    Once Clean for 5 Days:
    Drop all Rx medicines OTC medicines. Reduce amount of supplements. Start taking nortriptyline prescription in the evenings. Continue walking and spending time outside. DO NOT refill prescription.

    Questions:
    How long will I be feeling these terrible muscle aches for? If I start CT on Saturday can I reasonably expect to be well enough to go to work on Monday? Is there anything I need to add or delete from my plan?
    Last edited by Anonymous; 01-28-2015 at 03:26 PM.

  2. #2
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    2,791

    Default

    Hey there. Welcome.

    Please don't go cold turkey. There is a risk of seizures when stopping Tramadol abruptly. You need to taper - the slower, the better. Also, it's crucial to get an anti-seizure medication from your doctor while tapering.

    Hope this helped. We'll be here to help and support!
    Kat

  3. #3
    Sunshine1112 is offline Advanced Member
    Join Date
    Dec 2014
    Posts
    1,106

    Default

    Hi and welcome. You have a great attitude and a good plan. You should really go a littke slower on the taper. If you are still having muscle aches stop tapering you need to wait a few days for that to stop. Don't stop one dose cut the doses in half and continue twice a day, Really if you could take a chip off each one then after 5 days or so then drop to a half pill each time , then take another chip off. Then drop to one time a day. Take this slow wo anti seizure if you get that med maybe then you could go faster on your taper. I did not have anti seizure meds and tapered to quick. Does not mean you will have a seizure but it is a risk. I did not. You may also experience foggy head, brain zaps, or dizzy issues. You have not been on them too long and are not at that high of a dose but still maybe take it slow. I woudk not suggest tapering tomorrow until you are stable at the two pills. You do not need to suffer with wds if you are tapering.

Similar Threads

  1. Replies: 0
    Last Post: 06-19-2018, 07:50 AM
  2. Quitting Tramadol Cold Turkey Help!
    By Ready2BMe in forum Need to Talk?
    Replies: 11
    Last Post: 12-06-2017, 07:36 AM
  3. Quitting Tramadol: 12/6 first day
    By Magnolia36 in forum Need to Talk?
    Replies: 28
    Last Post: 12-22-2014, 08:41 PM
  4. Replies: 2
    Last Post: 07-27-2006, 01:04 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22